Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 49, NWS Wakefield, VA

April 26, 2011Northampton County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at Apr 26, 2011, 2:34 PM EDT for Northampton County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2011, 2:34 PM EDT (18:34 UTC)
Expired
Apr 26, 2011, 3:15 PM EDT
In force
41 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Northampton County, NC

The radar

The Norfolk radar (KAKQ), 79 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1506 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WUUS51 KAKQ 261834
SVRAKQ
NCC131-261915-
/O.NEW.KAKQ.SV.W.0049.110426T1834Z-110426T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
234 PM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NORTHAMPTON COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 315 PM EDT

* AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF RICH SQUARE...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
  NORTHAMPTON COUNTY...INCLUDING THE FOLLOWING LOCATIONS JACKSON...
  CREEKSVILLE...FALSONS OLD TAVERN AND GALATIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3629 7742 3632 7745 3631 7748 3631 7749
      3654 7740 3647 7721 3627 7738
TIME...MOT...LOC 1834Z 204DEG 24KT 3632 7742
WIND...HAIL 60MPH 1.00IN

$$

GINGRICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 1:58 PM EDT, 36 minutes earlier.

Area forecast discussion, Apr 26, 1:58 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
158 PM EDT TUE APR 26 2011

.SYNOPSIS...
MOIST SOUTHERLY FLOW WILL CONTINUE THROUGH MIDWEEK BETWEEN HIGH
PRESSURE OFF THE SOUTHEAST COAST AND A POTENT STORM SYSTEM OVER
THE MISSISSIPPI VALLEY. THIS LOW PRESSURE SYSTEM WILL MOVE ACROSS
THE GREAT LAKES THURSDAY DRAGGING A COLD FRONT THROUGH THE MID
ATLANTIC. HIGH PRESSURE RETURNS FRIDAY INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A RATHER MILD START FOR TODAY AS SUSTAINED SOUTHERLY FLOW
OVERNIGHT HAS KEPT TEMPS WELL ABOVE THE NORM FOR LATE APRIL.
TEMPERATURES ONLY DROPPED INTO THE UPPER 60S AND ARE QUICKLY
REBOUNDING TO THE LOW TO MID 70S THROUGH THE MID-MORNING. NORFOLK
WILL NOT BREAK THEIR RECORD HIGH MINIMUM TEMP OF 70 (LOW OF
67F)...THOUGH RICHMOND HAD A MORNING LOW OF 67 TYING THEIR RECORD.
THIS WILL HAVE TO STAND THROUGH THE REMAINDER OF THE CALENDAR DAY
TO BECOME OFFICIAL. SEE CLIMATE SECTION BELOW FOR MORE INFO.

MOIST SOUTHERLY FLOW IS PRESENT ACROSS THE SOUTHEAST COAST AND
LOWER MID ATLANTIC THIS MORNING...ORIGINATING FROM THE GULF
STREAM PER GOES WATER VAPOR IMAGERY. WEAK SHORTWAVE ENERGY
PROPAGATING THROUGH THIS AIRSTREAM IS TRIGGERING CLUSTERS OF
SHOWERS AND THUNDERSTORMS IN AN AMBIENT WARM MOIST AIRMASS ACROSS
EASTERN NC AND SC AND THE ADJACENT COASTAL ATLANTIC. THE RUC
INDICATES THESE CLUSTERS WILL MOVE INTO NE NC (OCCURRING NOW) AND
THE TIDEWATER AND VA EASTERN SHORE THROUGH THE REMAINDER OF THE
MORNING INTO EARLY AFTERNOON.

MORNING STRATUS IS DIMINISHING...BUT QUICKLY MORPHING INTO BROKEN
LOW-BASED CUMULUS WITH THE FORMATION OF A MOIST CONVECTIVELY
UNSTABLE BOUNDARY LAYER. THE NET RESULT WILL BE VARYING CLOUD
COVER FROM PARTLY SUNNY TO MOSTLY CLOUDY. MAXIMUM TEMPERATURES
SHOULD RANGE FROM THE MID TO UPPER 70S ALONG THE COASTLINES TO THE
LOW 80S INLAND.

BOTH THE GFS AND NAM DO SHOW SOME WEAK 850-500 MB QVECTOR
CONVERGENCE DURING THE PEAK HEATING HOURS THIS AFTN AND EARLY EVENING...
PRIMARILY FOCUSED W OF CHES BAY. TOUGH TO GET A HANDLE ON THE
FORCING FROM THE SYNOPTIC SCALE...ONE COULD ARGUE THAT SLIGHT UPR
LVL DIFFLUENCE (WEAK/SUBTLE DPVA) IS THE PRIMARY FOCUS...
PARTICULARLY WITH THE WEAK MCV AND ASSCD CLOUD COMPLEX/SCT SHOWERS
ACROSS THE WRN CAROLINAS ATTM (AS HINTED PER THE GFS). THE
UPSHOT... WILL SEE THE POTENTIAL FOR ISOLD/SCT SHOWERS CREEPING UP
FROM THE S/SSW THIS MORNING...AFFECTING AREAS MAINLY S OF I-64.
DURING THE AFTN/EVENING...THE PEAK DAYTIME HEATING WILL
UNDOUBTEDLY PLAY A LARGE FACTOR...ESPECIALLY WITH THE
JUXTAPOSITION WITH THE WEAKENING UPPER LEVEL SUPPORT (DPVA) AS THE
MCV SHEARS OUT. ALSO EXPECT AN EASTERLY COMPONENT FROM THE
OCEAN...EVEN MINOR (I.E. SSE WINDS ALONG THE COAST VS. SSW INLAND)
WILL HELP TO FOCUS THE BULK OF THE CONVECTION W OF CHES BAY.

SEVERE WEATHER PROSPECTS WILL BE LOW TODAY (PER SPC'S GENERAL RISK
OF TSTMS THIS AFTN/EVENING)...HOWEVER...MUCAPES BTWN 2000-2500
J/KG...TOTAL-TOTALS AROUND 50...LI'S OF -5 TO -7C...AND 700-500
MB SW FLOW AVERAGING ~30 KTS WOULD VERY WELL PROMOTE ORGANIZED
CONVECTIVE CLUSTERS. ISOLATED SVR STORMS CANNOT BE RULED OUT
(BOTH WIND AND HAIL)...AS THE WET MICROBURST POTENTIAL IS AIDED BY
SOME DRYING ALOFT (MAXIMUM LOW-MID LEVEL THETA-E LAPSE RATES
AROUND 15-20C WITH WET BULB ZERO HEIGHTS SOME 1.5 TO 2.0 K BELOW
FREEZING LEVELS).

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TONIGHT/WEDNESDAY...THE COLD FRONT OVER THE MIDWEST WILL REMAIN
QUASI-STATIONARY THROUGH WED AS A SERIES OF DISTURBANCES PUSH NE
ALONG AND AHEAD OF IT. WILL MAINTAIN LOW POPS DURING THE EVENING
HOURS...I.E. SCATTERED VARIETY...AS EXPECT THE CONVECTIVE
DISSIPATION WILL BE GRADUAL GIVEN THE AFOREMENTIONED INSTBY/SHEAR
PARAMETERS. OTHERWISE...ANOTHER MILD NIGHT IN STORE...WITH LOWS
65-70.

ON WED...THE NAM CONTINUES TH DEPICT A WEAK CSTL DISTURBANCE
LIFTING ALONG THE SE AND EVENTUALLY MID ATLC COAST. MEANWHILE...
THE LATEST ECMWF AND SREF HAVE BEGUN TO FOLLOW SUIT WITH THE IDEA
OF INCREASED LLVL GULF STREAM MSTR POOLING (THETA=E CONVERGENCE)
ALONG THE COAST...ON THE BACKSIDE OF THE SFC HIGH. FOR NOW HAVE
INCLUDED SCATTERED AM SHOWERS NEAR THE COAST...WITH ISOLD-SCT POPS
DURING THE AFTN (HIGHEST WEST) AS THE FRONT WELL TO OUR WEST
FINALLY BEGINS TO PUSH EAST AS A NEW SFC LOW TAKES OVER ACROSS THE
MID MS VLY/MIDWEST REGION. SHEAR PARAMETERS (INCREASED VEERING IN
THE LOW-MID LAYERS) BECOME A BIT MORE FVRBL FOR STORM ORGANIZATION
AS WELL AS FOR SVR WX CHANCES...ESPECIALLY LATE IN THE DAY. AS
SUCH...SPC HAS MUCH OF OUR REGION (W OF CHES BAY) IN THE SLIGHT
RISK AREA. HIGH TEMPS WED SIMILAR TO TUE...I.E. GENERALLY 80-85.

THURSDAY...LATEST MODELS ARE A LITTLE MORE ALIGNED WITH RESPECT
TO THE FROPA ACROSS THE FCST AREA. GFS/ECMWF/SREF NOW ARE QUITE
SIMILAR...WITH THE NAM EVEN A TAD FASTER. THE TIMING NOW APPEARS
TO BE IN THE AFTN/EARLY EVENING...WHICH COINCIDING WITH PEAK
DIURNAL HEATING WOULD SUPPORT A GREATER RISK OF MORE WIDESPREAD
SHOWERS/TSTMS AS WELL AS AN INCREASED POTENTIAL FOR SEVERE
WEATHER. NAM ONCE AGAIN DEPICTING STRONG 50-60KT SSW LLJ...WHICH
WL CERTAINLY PROVIDE DEEP LYR MOISTURE/LIFT. 0-3KM SHEAR ON THE
ORDER OF ~40 KT (0-6KM SHEAR 50-60+ KT) AND MLCAPE VALUES
~1500-2000J/KG WOULD ALSO SUPPORT THE RISK FOR MORE NUMEROUS CELLS...
SOME PERHAPS STRONG-SEVERE...AHEAD OF THE FRONT DURING THE AFTN
AND EARLY EVENING.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
LATEST 12Z SUITE OF THE GFS/ECMWF/GEM HAVE HELD CLOSE TO THEIR
PREVIOUS SOLNS...THE GFS STILL A FAST OUTLIER WITH THE FRONT ALREADY
WELL OFF THE COAST BY 00Z/FRI...WHILE THE GENERAL CONSENSUS IS ABOUT
6 HRS SLOWER. FCST WILL FAVOR THE SOMEWHAT SLOWER SOLN...THUS KEEPING
LOW CHC TSTMS EARLY THU EVENG TWDS THE COAST...OTHERWISE RAPID
CLEARING OVERNIGHT.  LOWS GNLY INTO THE UPR 40S TO LWR/MID 50S FRI
AM.

FRI...WHILE MUCH DRIER AIR MOVES IN FRI...ALL MODELS CONTINUE TO
SHOW THE UPR LOW/FINAL VORT MAX TRACKING THROUGH ERN VA/NC DURING
THE DAY FRI. STEEP LOW/MID LVL LAPSE RATES AND MRNG/ERLY AFTN
HEATING MAY ENABLE A FEW SHWRS/TSTMS TO DEVELOP UNTIL THE SHORTWAVE MOVES
OFF THE COAST BY LATER AFTN. HAVE ADDED SCHC/20% SHWRS OVER MOST
AREAS 15Z-21Z. HIGHS MAINLY IN THE UPR 60S N TO LWR/MID 70S S.
DRY/SLIGHTLY WARMER SAT/SUN AS HIGH PRESSURE SLIDES OFF THE COAST
ALLOWING FOR RETURN FLOW...LOWS UPR 40S TO MID 50S/HIGHS MID-UPR
70S. GFS/ECMWF REALLY DIVERGE BY LATER SUN/MON...THE GFS ABOUT
24-36 HRS FASTER. FOR LATE SUN/MON HAVE LOWER CONFIDENCE THAN AVG
DUE TO THESE MAJOR MODEL DIFFERENCES. FCST WILL SPLIT THE
DIFFERENCE WHICH IS CLOSE TO HPC TIMING...KEEPING SUN DRY EXCEPT
FOR SCHC SHWRS FAR N (AS WARM FRONT LIFTS N)...THEN HAVING A CHC ALL
AREAS MON WITH THE NEXT COLD FRONT. LOWS MAINLY IN THE 50S MON
AM...WITH HIGHS MAINLY IN THE 70S.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THUNDERSTORMS ARE WORKING THEIR WAY NORTHEAST OVER NE NC AND SE VA.
EXPECT GUSTY WINDS...HEAVY RAIN...LIGHTNING AND REDUCED VIS IN ANY
THUNDERSTORM. PRECIP CHANCES WILL TAPER OFF TOWARDS SUNSET. SIMILAR
CONDITIONS ARE IN STORE FOR WEDNESDAY WITH MORNING STRATUS AND
WIDELY SCATTERED THUNDERSTORMS.

THERE WILL BE A LIKELIHOOD FOR THUNDERSTORMS ON THURSDAY AS A COLD
FRONT MOVES THROUGH. THE WEATHER IMPROVES FOR FRIDAY AND SATURDAY
BUT WITH A SLIGHT CHANCE FOR SHOWERS DURING THE DAY FRIDAY.

&&

.MARINE...
CWF UPDATED (AND MWS ISSUED) AROUND 6 AM FOR THE FOG BANK OVER THE
NRN CSTL WATERS. OTHERWISE...SOUTHERLY FLOW WILL PREVAIL NEXT 48
TO 60 HOURS. WINDS WILL INCREASE TO SCA LEVELS LATER THIS
AFTERNOON...AFTER CONTINUING TO DIMINISH THE REST OF THE MORNING.
WILL ALLOW CURRENT SCA ON THE BAY TO EXPIRE AT 4 AM...AND HAVE
ISSUED AN SCA FOR THE BAY FROM 4 PM THIS AFTERNOON THROUGH 06Z WED
MORNING. SCAS FOR MOST OF THE REST OF THE MARINEE AREA...ISSUED
WITH THE DAY SHIFT YESTERDAY...WILL CONTINUE IN EFFECT. WINDS WILL
INCREASE WED/WED NIGHT AHEAD OF SFC CDFNT. THIS FRONT WILL MOVE
ACROSS THE AREA THURSDAY...SHIFTING THE WINDS TO WESTERLY BY
THURSDAY EVENING.

&&

.TIDES/COASTAL FLOODING...
NO INDICATIONS ON ANY MODEL GUIDANCE THAT SLY FLOW WILL CAUSE
SIGNIFICANT DEPARTURES FROM NORMAL TIDES. IN FACT...ALL GUIDANCE
SUGGESTS TIDES WILL REMAIN WITHIN 1/2 FOOT OF NORMAL TIDE THROUGH
THURSDAY.

&&

.CLIMATE...
RECORD HIGH MINIMUMS FOR 26 APRIL...

RIC 67/2009
ORF 70/1960

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ630>632-
     634.
     SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 6 PM EDT THURSDAY
     FOR ANZ633.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ650-652-
     654.

&&

SYNOPSIS...BKH/AJZ
NEAR TERM...BKH/AJZ
SHORT TERM...BKH/MAM
LONG TERM...LKB
AVIATION...WRS/DAP
MARINE...WRS
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Apr 26, 4:48 AM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 AM EDT TUE APR 26 2011

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-270900-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
448 AM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON
AND EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE WITH WIND
GUSTS UP TO 45 MPH...FREQUENT LIGHTNING...SMALL HAIL...AND BRIEF
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

MORE ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE
PEAK HEATING HOURS WEDNESDAY AFTERNOON AND EVENING...THOUGH THE
BEST CHANCES WILL BE WEST OF I-95. A FEW OF THESE STORMS MAY
BECOME SEVERE...ESPECIALLY WEST OF I-95...CAPABLE OF PRODUCING
WIND GUSTS UP TO 60 MPH ALONG WITH HAIL UP TO 1 INCH IN DIAMETER.

MORE NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY
AHEAD OF AN APPROACHING COLD FRONT. A RISK OF SEVERE WEATHER IS
EXPECTED THURSDAY AFTERNOON AND EVENING...PARTICULARLY ALONG AND
EAST OF I-95...WITH DAMAGING WIND GUSTS AND LARGE HAIL ONCE AGAIN AS
THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BOTH WEDNESDAY AND THURSDAY
DURING THE AFTERNOON AND EVENING HOURS.

ANZ650-652-654-270900-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
448 AM EDT TUE APR 26 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ656-658-270900-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
448 AM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-634-270900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
448 AM EDT TUE APR 26 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM
EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-270900-
CURRITUCK SOUND-
448 AM EDT TUE APR 26 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HURLEY

In the hours before

Special weather statement, Apr 26, 2:06 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
206 PM EDT TUE APR 26 2011

VAZ094>097-261830-
CHESAPEAKE VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-SUFFOLK
VA-
206 PM EDT TUE APR 26 2011

...STRONG THUNDERSTORM MOVING TOWARD PORTSMOUTH AND NORFOLK...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOWERS HILL...OR ABOUT OVER DEEP CREEK...
MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
CHURCHLAND...AND...DOWNTOWN PORTSMOUTH AT 210 PM EDT...GHENT...AND...
NORVIEW AT 215 PM EDT...NORFOLK NAS...AND...WILLOUGHBY SPIT AT 220 PM
EDT...FORT MONROE...AND...PHOEBUS AT 225 PM EDT...BUCKROE BEACH...
AND...HAMPTON AT 230 PM EDT.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THIS STORM.

LAT...LON 3692 7619 3691 7618 3687 7620 3669 7634
      3678 7653 3711 7633 3712 7629 3709 7626
      3708 7626 3698 7629 3695 7623 3694 7618

ALBRIGHT
Special weather statement, Apr 26, 2:16 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
216 PM EDT TUE APR 26 2011

NCZ012-VAZ092-261915-
NORTHAMPTON NC-SOUTHAMPTON VA-
216 PM EDT TUE APR 26 2011

...A STRONG THUNDERSTORM WILL AFFECT EASTERN NORTHAMPTON AND
SOUTHWESTERN SOUTHAMPTON COUNTIES...

AT 211 PM EDT...A STRONG THUNDERSTORM WAS NEAR RICH SQUARE...MOVING
NORTHEAST AT 30 MPH.

EXPECT BRIEF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WITH
THIS STORM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE
WITH THIS STORM. THIS STORM WILL BE NEAR BRYANTOWN...AND RICH SQUARE
AROUND 220 PM...BOONES CROSSROADS AROUND 225
PM...LASKER...JACKSON...AND GEORGE AROUND 230
PM...POTECASI...PLEASANT GROVE...AND PLEASANT GROVE AROUND 235 PM
AND CREEKSVILLE AROUND 240 PM.

LAT...LON 3620 7738 3624 7738 3627 7742 3631 7743
      3632 7745 3631 7750 3655 7740 3655 7731
      3656 7736 3662 7737 3677 7731 3679 7727
      3669 7698 3654 7708 3654 7715 3652 7710
      3617 7732

GINGRICH

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:16 PM EDTSpecial Weather StatementAKQNorthampton59 min
Apr 26, 7:15 PM EDTSpecial Weather StatementAKQHertford60 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.